I have a 5yo son who has asthma/allergies. We have seen an allergist and no allergens have been found to be positive. His asthma seems to flair up in the winter. He also gets extreme chapped lips and I am wondering if the three coincide? When he takes singulair and his asthma is well-controlled it seems like his lips get better. We have also noticed that whenever he goes to school his lips look terrible when he comes home. Could he be allergic to something at school? Thank you.
Thanks for writing to the forum!
Well, both asthma and chapped lips may be related, in the sense both can be due to exposure to cold. They can also be due to decreased moisture as in Sjogren’s syndrome.
There is a possibility that the two are not related. In this case chapped lips could be due to contact dermatitis due to the lips coming in contact with something. A vitamin B and vitamin C deficiency too can cause chapped lips.
It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.